MAUDE Adverse Event Report: SYNTHES GMBH RATCHETING HANDLE WITH QUICK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH RATCHETING HANDLE WITH QUICK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.100.032
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on april 17, 2024 during loan kit inspection, by the loan kit technician, it was identified that the two instruments are stuck together and unable to be taken apart.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.This report is for one (1) ratcheting handle with quick coupling this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h4, h6: device history record (dhr) review conducted: part # 03.100.032.Synthes lot # h887505.Supplier lot # h887505.Release to warehouse date: 27 feb 2020.Supplier : (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo/x-ray investigation revealed that ratchet-handle w/ao/asif-qc had unable to assemble.The provided evidence was not sufficient to confirm the reported event.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the ratchet-handle w/ao/asif-qc would not contribute to the complained device issue.Based on the investigation findings, cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that the ratchet-handle w/ao/asif-qc had signs of normal use.Nothing indicative of a device nonconformance.In addition the device remains assemble with the mating device scrdrivershaft-hex f/scr ø3.5 l250 (03.100.033).A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed several attempts of disassembly was made.It was not possible to separate both devices.Therefore, the costumer's allegation can be confirmed.With the information received and after the investigation it was not possible to determine a potential cause for the issue experimented by the costumer.Since the device was unable to disassembled, it was not possible to see any damage that could cause the malfunction of the device.Once the product leaves j&j medtech orthopaedics control, it is unknown what conditions the device is exposed.The overall complaint was confirmed as the observed condition of the sratchet-handle w/ao/asif-qc would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RATCHETING HANDLE WITH QUICK COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19323843
Report Number8030965-2024-06291
Device Sequence Number12432292
Product Code LXH
UDI-Device Identifier07611819796751
UDI-Public(01)07611819796751(10)H887505
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.032
Device Lot NumberH887505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer09/23/2024
10/07/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date10/02/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVERSHAFT-HEX F/SCR Ø3.5 L250
Patient SexUnknown